MAUDE Adverse Event Report: LEMAITRE VASCULAR, INC. MULTITASC DISSECTION/TRANSECTION DEVICE; INTRALUMINAL ARTERY STRIPPER

LEMAITRE VASCULAR, INC. MULTITASC DISSECTION/TRANSECTION DEVICE; INTRALUMINAL ARTERY STRIPPER
Catalog Number 4500-05
Medical Device Problem Code Bent (1059)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/26/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
We have received the device for evaluation.We have confirmed the reported incident.One of the shaft near to the ring was found to be bent.From the sales rep, we were able to confirm that the atheromatous core was heavily calcified.As stated in the ifu, we do not recommend using the multitasc device in patients with sever calcification.It is possible that the calcified core was hard enough to cause the shaft to bent during dissection step.An amount of eight (8) out of 9 units manufactured from this lot has been sold.We have not received any other complaints related to a similar issue from other customers for this lot or any other lots hence, we consider this to be an isolated incident.Sales rep.Also confirmed that the physician lost the core before even the device was bent.So, he extended the arteriotomy to gain access to the core and then untwisted the core.When they removed the core, they found out the device was stuck because of an accordian effect of the broken core.There was no injury to the patient as the result of this incident.
 
Event or Problem Description
During remote endarterectomy, while dissecting an atheromatous core from the vessel wall in the sfa, physician noticed that the handle near the ring had bent.Surgeon had to extend the arteriotomy to gain access to the core since it was pushed down.

Brand Name
MULTITASC DISSECTION/TRANSECTION DEVICE
Common Device Name
INTRALUMINAL ARTERY STRIPPER
Manufacturer (Section D)
LEMAITRE VASCULAR, INC.
63 second ave
burlington MA 01803
MDR Report Key7219909
Report Number1220948-2018-00006
Device Sequence Number11331332
Product Code LXA
UDI-Device Identifier00840663105847
UDI-Public00840663105847
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P020049
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/25/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date01/28/2023
Device Catalogue Number4500-05
Device Lot NumberMMD1129
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/15/2018
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/26/2017
Initial Report FDA Received Date01/25/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;